Expert advice please!

How long after rituximab do you need to contact gp if have sore throat? I had last infusion 22nd april , i have had a couple of infections that i got sorted, i now have a sore throat again and coughing up green nastiness (not sinus) , glands also enlarged. Its four months after treatment do i still need to go to doc immediatly or is it ok to see if will clear on own?? Its not clear in the info as to how long you have to follow biological alert card advice. I would appreciate your guidance 😀

26 Replies

oldestnewest
  • I am on rituximab and have been told the first sign of any infection to go to GP immediately, coughing up green nastiness is some sort of infection, I hope you get it sorted

  • Thank you ! I dont know how long afterwards that you need to be careful . Of course these things happen at holiday weekend , however our out of hours doctors sre usually v good

  • Let the doctors know you are on rituximab and they will see you asap

  • As it's a Bank Holiday ......If you call 111 & explain the situation they will get you an appointment at your GP surgery today.

    I did that when I had Shingles & I got an appointment within the hour on a Sunday. ( I had no idea this service existed .....a nurse friend told me about it)

    Coughing up green phlegm ALWAYS merits medical attention.

  • Ring your dr to be on the safe side darling.xxxx

  • Thanks for advice , if im no better in morning i will give the doc a call. Its great to have somewhere to go for advice 🌸😄🌸

  • Even if you weren't on Rituximab coughing up green nastiness is not just a sore throat......green nastiness tends to means there's something awry that needs to be tackled. Hope you can get a doctor's appointment tomorrow.

  • Anytime you cough up anything that is not "clear" means you have an infection going on. Please contact your doctor or go to the ER to have your "green nasties" evaluated by a professional.

  • Hi All,

    On similar vein, hubby had 2 infusions about a month ago (his first) and got sore throat, chesty nastiness and so on antibiotics. Now he is nauseous in the morning and feels light headed. He had experienced bad vertigo previously when on cyclophosphamide and so wondered if it was returning or side effect of Rituximab or the antibiotics - any ideas or experiences to share?

  • Hi lamama

    I had a number of episodes like that( stomach pain , nausea lightheaded) that lasted a couple of days , in the 6 weeks after the infusion. The rheumy nurse thought it may have been the steroids that upset the stomach? If you are unsure phone the nurse as well. Im off to the doc today its a well worn trail !!!!

  • See doc Asap.Take a sputum sample so they can see what your bringing up.

    Regards Mike

  • Well, ive been to the docs i have abit of a chest infection so she has started me on antibiotics. Thank you all for pushing me to go its good to have this support !!

  • Hope you feel better soon weathervane.

  • Thanks kikideelili

    Im lying down with cup of tea watching a silly film. My boys and hubby are away today so get a chance to watch girlly stuff, i just watched the dressmaker- it was a bit odd but not s bad watch- now going to watch a murder mystery which is more my thing. I can feel the indigestion starting now with the antibiotics, maybe will lose a bit of weight if cant eat LOL !!!!

  • Nice that you get a chilled out day, just what the doctor ordered.

    Maybe eat something with your pills?

  • I try to do that but still get indigestion , but will be worth it if clear this up. Havent had a duvet day fpr a while so will make the most of it😜

  • Yogurt with manuka honey and cinnamon might help. Enjoy duvet time - probably over by now if kids are back I'm guessing. X

    Ps watch those swollen glands please with your SS.

  • Ps Beck is back on bbc4 tonight now the Olympics is finished - yay! X

  • I will get it on catch up! My guilty pleasure is Casualty!

  • I will try that. I do keep a check on the glands as they go up and down like yo-yos! Duvet day is on going as i have free house until 9.00😃

  • Even better. I had pneumonia last year and the second lot of antibiotics were the last straw!

  • Its never ending! Started in a bad place as white cell count was low before i started any meds for this.

  • I should have one tomorrow too. You will get better more quickly of you test up.

  • I may just do that as i really dont feel up to doing much. Good excuse for getting out of making sunday dinner😄😄

  • Ha ha too right!

  • Oh poo - my stuff never shows up in this way - usually high RBC and WBCs for me but you must be feeling lousy. X

You may also like...